MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the tip of the destination guiding sheath dislodged during the procedure.The physician was able to snare the broken portion during the procedure.The patient condition was stable, and the procedure outcome was positive.There was no patient injury, medical/surgical intervention required.Additional information was received on 21may2020.The procedure performed was a left lower extremity angiogram.Testing was confirmed that no remaining pieces where left behind.There was no extra blood loss.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d10.It was initially reported that the actual device was received; however, it was confirmed that an empty box was received.Therefore, section d10 has been updated to reflect the date of which the actual sample was received.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One 6 fr 90 cm destination sheath was received for evaluation.Visual inspection of the sheath revealed damage was at the tip of the sheath.The soft tip was observed under microscope and was found to be separated from the sheath shaft.Upon examination, it was observed that there was discontinuity in melt bond of soft tip material to the sheath.A review of the device history record of the product code/lot# combination was conducted with no findings.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.Terumo is further investigating the reported event.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10137279
Report Number1118880-2020-00124
Device Sequence Number2163435
Product Code DYB
UDI-Device Identifier00389701007847
UDI-Public00389701007847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue NumberRSC05
Device Lot NumberXN06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/09/2020
07/16/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/30/2020
07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE; GLIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR